Alert archive / Louisiana / Tornado Warnings in 2005
Tornado Warning 121, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Sep 24, 2005, 6:15 AM CDT for Tangipahoa Parish, Louisiana. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2005, 6:15 AM CDT (11:15 UTC)
- Expired
- Sep 24, 2005, 6:30 AM CDT
- In force
- 15 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Tangipahoa Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 24, 5:45 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1419 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 12.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 241115
TORLIX
LAC105-241130-
/O.NEW.KLIX.TO.W.0121.050924T1115Z-050924T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
615 AM CDT SAT SEP 24 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF AMITE
* UNTIL 630 AM CDT
* AT 610 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR AMITE...
MOVING NORTH AT 60 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
KENTWOOD BY 620 AM CDT
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT SATURDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3099 9044 3089 9041 3077 9035 3075 9036
3070 9051 3070 9053 3073 9055 3100 9056
3100 9045
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Sep 24, 5:42 AM CDT, 33 minutes earlier.
Area forecast discussion, Sep 24, 5:42 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
542 AM CDT SAT SEP 24 2005
.DISCUSSION UPDATE...UPDATED FOR TORNADO WATCH #812 WHICH REPLACED
NUMBERS 810 AND 811. WATCH COVERS ENTIRE CWA EXCEPT FOR OUTER COASTAL
WATERS AND LASTS INTO 500 PM TONIGHT.
&&
DISCUSSION...ETA AND AVN/GFS INITIALIZED FAIRLY WELL AT 00Z. FIND
SIGNIFICANT DIFFERENCES IN THE MODELS AFTER 36 HOURS WITH ETA
TRENDING TOWARD DROPPING THE REMNANTS OF RITA BACK TO THE SOUTHWEST
INTO AN OPEN TROUGH. AVN LIFTS RITA NORTH AND SLOWLY EAST...THUS THE
HIGHER POPS CONTINUING INTO SUNDAY. GRADUAL IMPROVEMENT IN WEATHER
NOTED AFTER TUESDAY ANS A STRONG RIDGE PUSHES EAST PROVIDING MUCH
NEEDED COOLER TEMPERATURES. AVN DROPS A COLD FRONT NORTH LA AREA
EARLY PART OF NEXT WEEK AND ALLOWS IT TO SINK SOUTH TO THE COAST
BY FRIDAY. AT THE SAME TIME A WEAK TROPICAL WAVE IS HINTED AT COMING
INTO THE SOUTHEAST GULF AND INTERACTING WITH THE OLD FRONT TO
PROVIDE SOME OVERRUNNING PRECIPITATION THURSDAY AND FRIDAY. WILL
BACK OFF ON HIGH POPS IN AVN MOS GUIDANCE FOR NOW AS IM NOT CERTAIN
ABOUT THIS INTERACTION. ALTHO RITA HAS MADE LANDFALL AND WIND RADII
IS SLACKING OFF...WILL MAINTAIN CURRENT WATCHES AND WARNINGS UNTIL
NEXT TPC PACKAGE. CURRENT SUSTAINED WINDS EAST OF MS RIVER ARE
BELOW TROPICAL STORM VALUES WITH GUSTS TO OR APPROACHING GALE FORCE.
EXPECT THESE TO BE LOWERED LATER TODAY. ONSHORE FLOW IS STILL
SUFFICIENT TO JUSTIFY MAINTAINING COASTAL FLOOD WARNING. TIDE GAUGES
IN OCEAN SPRINGS SHOWERS 3.5 TO 4 FEET...IN GRAND ISLE TIDES ARE 5
FEET AND IN THE MIDDLE OF LAKE PONTCHARTRAIN TIDES WERE 5 FEET ABOVE
NORMAL.
&&
PRELIMINARY TEMPS AND POPS...
MCB 81 76 82 73 / 100 80 70 60
BTR 82 77 85 75 / 100 80 70 69
MSY 86 80 86 78 / 80 50 60 60
GPT 84 79 84 76 / 80 50 60 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 6 AM SATURDAY FOR LAZ034-LAZ035-
LAZ036-LAZ037-LAZ038-LAZ039-LAZ040-LAZ046-LAZ047-LAZ048-
LAZ049-LAZ050-LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-
LAZ062-LAZ063-LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-
LAZ070.
FLOOD WATCH UNTIL THROUGH SUNDAY FOR LAZ034-LAZ035-LAZ036-
LAZ037-LAZ038-LAZ039-LAZ040-LAZ046-LAZ047-LAZ048-LAZ049-
LAZ050- LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-
LAZ063- LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.
INLAND TROPICAL STORM WARNING INTO SATURDAY FOR LAZ034-
LAZ035-LAZ036-LAZ037-LAZ038-LAZ040-LAZ046-LAZ047-LAZ048-
LAZ049-LAZ050-LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-
LAZ062-LAZ063-LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-
LAZ070.
TROPICAL STORM WARNING INTO SATURDAY FOR LAZ038-LAZ040-
LAZ050-LAZ056-LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-LAZ063-
LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.
WIND ADVISORY UNTIL 10 AM SATURDAY FOR LAZ039.
MS...FLOOD WATCH THROUGH SUNDAY FOR MSZ068-MSZ069-MSZ070-MSZ071-
MSZ077-MSZ080-MSZ081-MSZ082.
INLAND TROPICAL STORM WARNING INTO SATURDAY FOR MSZ068.
TORNADO WATCH UNTIL 6 AM SATURDAY FOR MSZ068-MSZ069-MSZ070-
MSZ071-MSZ077-MSZ080-MSZ081-MSZ082.
WIND ADVISORY UNTIL 4 AM SATURDAY FOR MSZ069-MSZ070-MSZ071-
MSZ077-MSZ080-MSZ081-MSZ082.
LA AND MS COASTAL WATERS...TORNADO WATCH UNTIL 6 AM SATURDAY FOR
GMZ530-GMZ550-GMZ555.
TROPICAL STORM WARNING INTO SATURDAY FOR GMZ530-GMZ550-
GMZ555-GMZ570-GMZ575.
&&Hazardous weather outlook, Sep 24, 5:30 AM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 530 AM CDT SAT SEP 24 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-241700- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 530 AM CDT SAT SEP 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TROPICAL STORM CONDITIONS... A TROPICAL STORM WARNING IS IN EFFECT FOR THE LOUISIANA COAST FROM EAST OF MORGAN CITY TO THE MOUTH OF THE PEARL RIVER INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS AND AN INLAND TROPICAL STORM WIND WARNING IS IN EFFECT FOR INLAND AREAS OF SOUTHEAST LOUISIANA. TROPICAL STORM CONDITIONS ARE EXPECTED ALONG THE COAST AND INLAND TODAY. REFER TO THE LATEST HURRICANE LOCAL ACTION STATEMENTS REGARDING HURRICANE RITA IN THE WARNING AREAS. SEVERE WEATHER... A TORNADO WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA...THE MISSISSIPPI GULF COAST AND THE ADJACENT COASTAL WATERS THROUGH 6 AM THIS MORNING. THIS WATCH IS EXPECTED TO BE EXTENDED NORTHWARD THIS AFTER 600 AM THIS MORNING.ISOLATED TORNADOES ARE POSSIBLE ACROSS THE WATCH AREA AS BANDS FROM HURRICANE RITA MOVE INLAND. COASTAL FLOODING... A COASTAL FLOOD WARNING IS IN EFFECT FOR THE ENTIRE MISSISSIPPI COAST. TIDES ARE EXPECTED TO RUN REACH 4 TO 6 FEET ABOVE NORMAL. HEAVY RAINFALL... A FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND SOUTHWEST AND COASTAL MISSISSIPPI THROUGH TONIGHT. RAINFALL AMOUNTS OF 4 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS TO 9 INCHES CAN BE EXPECTED IN THE WATCH AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FRINGE AFFECTS FROM HURRICANE RITA WILL CONTINUE THROUGH TODAY ...FOLLOWED BY A HEAVY RAIN THREAT FROM A SLOW MOVING AND DECAYING HURRICANE OVER EAST TEXAS AND NORTHWEST LOUISIANA THROUGH NEXT TUESDAY. THERE WILL BE A POTENTIAL FOR RAINFALL AND RUNOFF FLOODING THROUGH NEXT WEEK...DEPENDING ON THE FUTURE TRACK OF RITA AND ORIENTATION OF RAIN BANDS OVER THE OUTLOOK AREA...MAINLY IN LOUISIANA AND EXTREME SOUTHWEST MISSISSIPPI. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HURRICANE RITA AND HURRICANE KATRINA RECOVERY IS REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 7:02 PM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston | 28 min |
| Sep 23, 8:06 PM CDT | Tornado Warning | LIX | Livingston | 24 min |
| Sep 23, 11:55 PM CDT | Flash Flood Warning | LIX | Ascension, Assumption, Iberville, Lafourche, Pointe Coupee, Saint James and 2 more | 4 hr |
| Sep 24, 12:55 AM CDT | Tornado Warning | LIX | East Baton Rouge, West Baton Rouge | 20 min |
| Sep 24, 1:34 AM CDT | Flash Flood Warning | LIX | East Baton Rouge | 3 hr |
| Sep 24, 2:29 AM CDT | Flash Flood Warning | LIX | Livingston, Saint Charles, Saint John the Baptist | 3 hr |
| Sep 24, 3:32 AM CDT | Tornado Warning | LIX | Livingston, Saint Helena | 13 min |
| Sep 24, 4:43 AM CDT | Tornado Warning | LIX | Saint Helena, Tangipahoa | 17 min |
| Sep 24, 5:52 AM CDT | Flash Flood Warning | LIX | Saint Helena, Tangipahoa | 3 hr |
| Sep 24, 10:25 AM CDT | Severe Thunderstorm Warning | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge and 1 more | 65 min |
| Sep 24, 11:28 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Lafourche, Saint James | 47 min |
| Sep 24, 12:10 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James | 35 min |
| Sep 24, 5:53 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 30 min |
Nearby
Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.